Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 25, 2005, 5:44 PM MDT for Sedgwick County, Colorado. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2005, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 25, 2005, 6:01 PM MDT
- In force
- 17 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Sedgwick County, CO
The radar
The Goodland radar (KGLD), 179 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1813 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 252344 SVRBOU COC115-260030- /O.NEW.KBOU.SV.W.0201.050725T2344Z-050726T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 544 PM MDT MON JUL 25 2005 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO * UNTIL 630 PM MDT * AT 535 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MARKS BUTTE...OR ABOUT 23 MILES SOUTHWEST OF JULESBURG... MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARKS BUTTE. HAIL...INTENSE RAIN...UP TO ONE INCH IN 20 MINUTES...AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 4089 10265 4075 10266 4075 10247 4088 10248 $$
1 follow-up statement
000 WWUS55 KBOU 260001 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 602 PM MDT MON JUL 25 2005 COC115-260012- /O.CAN.KBOU.SV.W.0201.000000T0000Z-050726T0030Z/ SEDGWICK CO- 602 PM MDT MON JUL 25 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SEDGWICK COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4089 10265 4075 10266 4075 10247 4088 10248 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 3:09 PM MDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 25, 3:09 PM MDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 309 PM MDT MON JUL 25 2005 .SHORT TERM...CURRENT RADAR PICTURES SHOW SCATTERED CONVECTIVE COVERAGE OVER THE NORTHWESTERN FORECAST AREA. THERE IS BIT OVER PARK AND SOUTHERN JEFFERSON COUNTIES TOO. NOTHING OVER THE PLAINS RIGHT NOW. OBSERVATIONS APPEAR TO HAVE THE SURFACE FRONT JUST GETTING INTO THE NORTHERN BORDER AREA RIGHT NOW. BOTH MODELS STILL SHOW THE MAIN TROUGH MOVING ACROSS THE FORECAST AREA ALL DAY TUESDAY. THE AXIS GETTING INTO THE WESTERN FORECAST AREA BY LATE AFTERNOON. THERE IS RISING AIR PROGGED FOR US IN THE SYNOPTIC SCALE ON THE QG VERTICAL VELOCITY GRIDS OVERNIGHT AND MUCH OF TUESDAY. BOTH MODELS STILL SHOW PLENTY OF MOISTURE AND DECENT UPSLOPE TONIGHT AND TUESDAY. THE UPSLOPE IS PRETTY DEEP...AT LEAST THROUGH 700 MB. ETA BUFFER SOUNDINGS SHOW A PRETTY DEEP STATUS LAYER OVERNIGHT INTO TUESDAY...SHOULD BE NEARLY 5000 FEET THICK. THERE IS SOME DECENT CAPE AROUND TONIGHT...AND ON TUESDAY ITS CONFINED TO THE HIGH COUNTY ONLY. THE QPF GRIDS SHOW GENEROUS AMOUNTS OF PRECIPITATION OVERNIGHT...LESS ON TUESDAY. WILL KEEP POPS GOING PRETTY MUCH AS IS. TUESDAY ON THE PLAINS WILL BE MOSTLY A STRATIFORM EVENT...HOWEVER A BIT OF ELEVATED CONVECTION IS PLAUSIBLE. FOR TEMPERATURES...THE ETA MOS WHEN CRAZY WITH TUESDAYS HIGH. THE GRIDS SHOW TUESDAYS HIGHS FROM 10-13C COOLER ON THE PLAINS...THATS BOTH MODELS. WILL ADJUST ACCORDINGLY AND BE SOMEWHERE BETWEEN THE TWO MOS VALUES. .LONG TERM...UPPER TROUGH AXIS WILL MOVE ACROSS THE AREA TUESDAY NIGHT WITH DRYING IN ITS WAKE. DRIER THEN WEDNESDAY THROUGH SATURDAY WITH THE RIDGE BUILDING. LOW LEVEL EASTERLY FLOW WILL MAINTAIN SOME LOW LEVEL MOISTURE OVER EASTERN CO...PROBABLY MIXING OUT WITH TIME. THEN AN EVENTUAL INCREASE IN MOISTURE UNDER THE RIDGE AND WITH THE RIDGE AXIS SHIFTING EASTWARD AS MOST MODELS SHOW BY SUNDAY. DROPPED TEMPERATURES A BIT TUESDAY NIGHT AND RAISED THEM A BIT FRIDAY...BUT NO MAJOR CHANGES. && .BOU...NONE. && KOOPMEINERS/GIMMESTAD
Hazardous weather outlook, Jul 25, 11:07 AM MDT, 6 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1107 AM MDT MON JUL 25 2005 COZ030>051-261200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1107 AM MDT MON JUL 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FRONT IS PUSHING SOUTHWARD ACROSS THE FORECAST AREA LATE THIS MORNING. DEW POINTS ARE PRETTY HIGH AND THERE IS PLENTY OF MID AND UPPER LEVEL MOISTURE AROUND. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS BY 1 PM. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT ON THE PLAINS BY 2:30 PM. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL OUT ON THE PLAINS. WITH ALL THE AVAILABLE MOISTURE AROUND...THE MAIN THREAT ACROSS MOST OF THE FORECAST AREA WILL BE HEAVY RAINS CREATING A FLOODING POTENTIAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY COOLER WEATHER WITH SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED ON TUESDAY. A RIDGE WILL REBUILD OVER THE ROCKIES FOR WARM AND DRY WEATHER LATE IN THE WEEK WITH ONLY ISOLATED MOUNTAIN THUNDERSTORMS. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. KOOPMEINERS/GIMMESTAD
In the hours before
Local storm report, Jul 25, 5:30 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
530 PM MDT MON JUL 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL CROOK 40.86N 102.80W
07/25/2005 0.75 INCH LOGAN CO PUBLIC
&&
RAYThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:43 PM MDT | Tornado Warning | BOU | Larimer | 25 min |
| Jul 25, 4:57 PM MDT | Tornado Warning | BOU | Morgan | 48 min |
| Jul 25, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 23 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.